Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
chickcorea

broken capillaries?

has anyone experienced, on accutane, what i believe to be broken capillaries just beneath the skin? it's like a faint, small, pool of blood has formed beneath the skin. i'm assuming it's because of accutane. i think it may have occurred during my shower this morning.

do these heal and disappear on their own, or will there be blood beneath the skin for a long time? how long until it clears? what precautions should i take to prevent them? damnit, yet another untimely accutane related bastardly shit thing.

Share this post


Link to post
Share on other sites

nah. it's real small, red, and spidery looking.

sorry, don't have access to a camera.

it's kind of like hickey skin, but on a smaller scale.

Share this post


Link to post
Share on other sites

I noticed something similar when I was on Retin A Micro.. I don't seem to see them as much now, unless I just got used to them being there.. But I really don't think I still have them,so hopefully theyll go away. I can advise you to not take hot showers.. don't scrub.

Share this post


Link to post
Share on other sites

it's just one little streak on my upper cheek.

does anyone know if this will heal in due time??

I was on accutane and had broken capillaries - they did not go away and I had to have them lasered by the dermatologist. They didn't come back after that. Stay away from sun, hot water on your face and scrubbing.

Share this post


Link to post
Share on other sites

broken caps dont go away on their own i dont think.. you can get them easier when your on retinoids since it makes your skin more fragile.. things like steaming, really hot water, pore strips, really harsh scrubs, can cause them too.

Share this post


Link to post
Share on other sites

goddamnit. so no chance of them even lightening up?

is this laser procedure gentle enough to do on accutane? does it cause scabbing or prolonged redness or anything? maaan.

Share this post


Link to post
Share on other sites

is this laser procedure gentle enough to do on accutane?

No!!!!!!

and dude, chick corea apreesh

just got done listening to some return to forever. guy's insane.

riddle me this: if bruises fade in a relatively short period of time, why don't broken capillaries?

Share this post


Link to post
Share on other sites

I don't have them anymore, so maybe mine were not broken capillaries.

Answer to your riddle-

Broken Capillaries are different from bruises. Bruises are bleeding under the skin due to injury without a rupture of the skin barrier. However, a capillary is a different functioning part of your circulatory system (I believe they are considered circulatory..could be wrong, though). Once the capillary is injured- it doesnt heal until you cauterize it. Basically it's like it's leaking blood just under the skin. The laser cauterizes it in some way and they heal and/or stop bleeding.

I know that spider veins are the same idea. I've seen some people get the laser procedure for them as well.

Share this post


Link to post
Share on other sites

can i expect this one patch of broken blood capillary to grow, or should it stay in the same spot?

how long should i wait after accutane to pursue laser treatment?

Share this post


Link to post
Share on other sites

aaah...yet another question.

i know sun exposure plays a significant factor in the formation of broken capillaries. i will be going to jamaica next friday, and i want to know if my spf 55 (which i'll be wearing like the freaking robe of jesus. ie, all the time) will protect me against broken capillaries.

Share this post


Link to post
Share on other sites

If what you have is a spider vein (I think the capillaries are not really "broken" with these - they are just visible). I was actually just treated for these types of veins today. I had several around my nose that were lasered (hurt a bit, but nothing unbearable). I was told that they are primarily caused by cumulative sun damage (so I hope you wore your high level SPF!). Also - Washing your face with hot water can aggravate them, as can hot showers. They don't go away on their own, and they can spread out and get bigger/darker (this happened slowly for me though). I would imagine that use of many acne products would increase the chances of these veins appearing, given the increased sun sensitivity caused by many of the products. I am happy with the laser procedure results - few after-effects (aside from a little swelling and a very red nose for an hour or so!)

I can't answer the part of your question about whether treating veins is safe while on Accutane. I am not too familiar with the effects of this drug. Maybe check with your doctor about this? If there is any concern about safety, it probably wouldn't hurt to wait on it though.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×